MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD OFFSET MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD OFFSET MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Concomitant medical products ¿ unknown screw, part# unknown, lot# unknown.
 
Event or Problem Description
It was reported a mandibular prostheses was implanted and then removed in the same surgical event due to fit issues.A mandible component of a different size was then implanted successfully.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint could not be verified.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The dhr for the mandible component was reviewed.Nc8881 was opened to document mandibles that were inspected with an out of spec countersink ball depth indicator.The indicator is used to measure the countersink depth of the screw holes in the mandible.This is unrelated to the issue described in this complaint.There are no indications of manufacturing defects.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding fit issues, there is a complaint rate of(b)(4) , which is no greater than the occurrence listed in the afmea.This is the only complaint for this part# 24-6645, lot# 791930c.The most likely underlying cause of the complaint is the mismatch with the patient's anatomy.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem d4 expiration date d10 device availability g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.

Brand Name
TMJ SYSTEM RIGHT STANDARD OFFSET MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9362140
Report Number0001032347-2019-00494
Device Sequence Number13975689
Product Code LZD
UDI-Device Identifier00841036081553
UDI-Public00841036081553
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2023
Device Model NumberN/A
Device Catalogue Number24-6645
Device Lot Number791930C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;